MAUDE Adverse Event Report: ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an ankle procedure, when the surgeon placed the chondral pick inside the ankle joint, over the lesion and applied pressure the tip of the pick snapped off.The fragment was retrieved out of the joint of the patient and the case was completed by using a new ar-8655-06.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which displays the ar-8655-06 device with breakage at the distal tip.However, as the device was not returned for investigation, the cause remains undetermined.No change in harm was identified.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8655-06, batch 4751305 chondral pick was received for investigation.Visual inspection identified that the distal tip of the pick had broken off.The fragment was not returned for analysis.It was observed that the shaft of the pick was significantly bent, indicating that the device had been subjected to prying/leveraging forces.As such, this event is consistent with user-applied mechanical forces to the device during use.

Brand Name
CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12362350
Report Number1220246-2021-03554
Device Sequence Number14336753
Product Code LXH
UDI-Device Identifier00888867044296
UDI-Public00888867044296
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Device Catalogue NumberAR-8655-06
Device Lot Number4751305
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer08/03/2021
08/03/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date09/08/2021
10/20/2021
Patient Sequence Number1